What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 22, 7:16 AM EST, 24 minutes earlier.
Area forecast discussion, Sep 22, 7:16 AM EST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
816 AM EDT Wed Sep 22 2021
.UPDATE...
Issued at 816 AM EDT WED SEP 22 2021
The cold front is making steady progress to the east. It is
now aligned just east of a line from KSYM to KLOZ to KBYL. Winds
have been gusting to 20 to 25 kts behind the boundary. Showers
have filled in across the western half of the area, and these
will continue to shift to the east through the rest of this
morning. So far, most locations have received less than a half
inch of rain; however, there have been some embedded pockets of
heavier amounts of between a half inch and an inch. Have freshened
up the PoPs through this morning to include the latest trends in
radar as well as the higher resolution model guidance.
&&
.SHORT TERM...(Today through Thursday)
Issued at 449 AM EDT WED SEP 22 2021
The latest upper level map features seasonably strong ridging in
place across the western Atlantic as well as from the eastern
Pacific through the Desert Southwest. A sharpening trough is
planted in the middle of these features, aligned from Hudson Bay
all the way through the lower Mississippi Valley. A well-defined
short wave trough is moving through eastern Missouri. At the
surface, high pressure is centered across the central/southern
Plains, with ridging extending north northeast through the Great
Lakes and into southern Ontario. Further east, a cold front is
aligned from eastern Quebec through the Ohio/Tennessee valleys
and across the lower Mississippi Valley. Multiple areas of low
pressure reside along the front, with a more notable one currently
seen across northeastern Kentucky. Shower and thunderstorm
activity has been ramping up across locations near and west of
I-75 in the past few hours. To the east, clearing has allowed for
some river valley fog, although thicker clouds are on the doorstep.
Temperatures currently range from the mid 60s to around 70.
The models are fairly well clustered regarding the evolution of
an upper level low that will swing across the Ohio Valley through
the short term portion of the forecast. At the surface, low
pressure will deepen today as it pivots into Ohio. The cold front
looks to clear eastern Kentucky by early this afternoon, with
high pressure gradually working in from the west and southwest
through Thursday. Widespread shower activity and isolated to
scattered storms will gradually overspread the area from west to
east this morning. Some locally heavy rainfall will continue to be
a threat at locations that see multiple rounds of showers and
storms, especially through early this morning along and west of
I-75. To the east, a marginal threat of a stronger storm or two
also remains in place, especially closer to the West Virginia
border, where there is a better chance of seeing some instability
recovery, although values continue to look modest. Highs today
will range from the low to mid 70s in the far east, to the mid and
upper 60s west. Breezy west to west southwest winds will ensue
through the day, especially as a dry slot works in this afternoon.
Isolated to scattered shower activity will linger into tonight,
as cyclonic flow abounds across the Ohio and Tennessee valleys.
Temperatures will cool off to the 40s and 50s, with the cooler
temperatures generally found to the south, where better clearing
will take place. Thursday will feature breezy west southwest
winds, with a mostly cloudy start to the day, before heights
recover enough to allow for some mix out later in the day. Highs
will be 10 to 15 degrees below normal for this time of the year,
generally in the mid 60s.
.LONG TERM...(Thursday night through Tuesday)
Issued at 432 AM EDT WED SEP 22 2021
A pleasant, fall-like feel will characterize the beginning of the
extended. The front will be situated well to the east of out region
as the upper level low continues to pivot north/northeast through
the Great Lakes and into Canada. With the cooler airmass still
solidly in place, temperatures will start off chilly in the low to
mid 40s, with a few valley locations potentially getting close to
that 40 degree mark. Rising heights aloft and high pressure passing
at the surface will keep things uneventful through the day.
Temperatures will warm up into the upper 60s to low 70s under plenty
of sunshine.
After another cool start in the mid to upper 40s Saturday morning, a
trough swinging through the region will support a front crossing the
area late in the day. However, this front will be much weaker than
the one currently impacting the region, and is lacking in moisture
available to it. Models aren't in complete agreement over the
coverage of rain across the area, but in general, given the lack of
moisture, rain should be fairly limited, with the better chances
further north in the area, and any rain that does fall is expected
to be light. The biggest impact felt by most will likely be some
increased cloud cover. Highs Saturday are a bit warmer compared to
Friday, but still pleasant in the low to mid 70s.
After this frontal passage, heights rise and dry weather once again
dominates under high pressure. Southwest flow around the high will
help moderate temperatures each day through the early part of the
week. Highs climb to the upper 70s to around 80 by Tuesday, while
lows peak in the mid to upper 50s Tuesday morning. Late Tuesday
through Wednesday is a bit more uncertain, as model solutions vary
widely around another disturbance possibly impacting the area by
supporting more rain chances. The NBM keeps things dry, but ensemble
spread is high and models have been inconsistent, so some PoPs
eventually getting introduced late Tuesday might not be out of the
question depending on how things trend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 816 AM EDT WED SEP 22 2021
A potent cold front will continue to move through eastern
Kentucky through the rest of this morning, generally clearing the
area between 16 and 17z. Showers, as well as a few embedded
thunderstorms, with MVFR/IFR ceilings and/or visibilities at
times through early this afternoon. Some partial scattering of
the lower cloud deck will be possible later today, before clouds
thicken and lower once again as we head into this evening. Shower
activity will also become more scattered in nature by this
afternoon, before ending from southwest to northeast overnight
tonight. South to southeast winds of 5 to 10 kts will veer to the
northwest at 10 to 15 kts, with gusts of 15 to 25 kts. Winds will
then gradually diminish after dusk.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM...HAS
AVIATION...GEOGERIAN
Hazardous weather outlook, Sep 22, 3:58 AM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
458 AM EDT Wed Sep 22 2021
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
458 AM EDT Wed Sep 22 2021
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms will be possible through this afternoon. Locally
heavy rainfall will occur at any locations that see multiple
rounds of storms. Additionally, some storms may contain strong
wind gusts, especially over far eastern Kentucky.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GEOGERIAN/HAS